MAUDE Adverse Event Report: BIOSENSE WEBSTER INC. NAVISTAR¿ ELECTROPHYSIOLOGY CATHETER; CATHETER, ELECTRODE RECORDING

BIOSENSE WEBSTER INC. NAVISTAR¿ ELECTROPHYSIOLOGY CATHETER; CATHETER, ELECTRODE RECORDING
Catalog Number NS7TCFL174HS
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/27/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The bwi failure analysis lab received the device for evaluation.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.The device history record (dhr) for the lot number 30044105m has been reviewed and it was verified that the device was manufactured in accordance with documented specifications and procedures.Manufacturer¿s ref # (b)(4).
 
Event or Problem Description
It was reported a patient underwent an ablation procedure with a navistar¿ electrophysiology catheter and a deflection issue occurred.During the operation, the catheter could not deflect to the specification.A second catheter was used to complete the operation and there were no reported consequence or injury to the patient.This initially reported event has been assessed as not reportable since the potential risk that it could cause or contribute to a serious injury or death is remote.On (b)(6) 2018, the biosense webster inc¿s failure analysis lab (fal) received the device for evaluation and initial visual analysis identified, ¿the tip is bent and the peek housing is lifted.¿ these findings have been reviewed and assessed as mdr reportable malfunctions.This event was originally considered non-reportable, however, bwi became aware of a reportable malfunction on (b)(6) 2018 and have reassessed the event as reportable.
 
Additional Manufacturer Narrative
It was reported a patient underwent an ablation procedure with a navistar¿ electrophysiology catheter and a deflection issue occurred.A second catheter was used to complete the operation and there were no reported consequence or injury to the patient.On 11/07/2018, the biosense webster inc¿s failure analysis lab (fal) received the device for evaluation and initial visual analysis identified, ¿the tip is bent and the peek housing is lifted.¿ these findings have been reviewed and assessed as mdr reportable malfunctions product evaluation details: the device was inspected and bent tip was observed, also the peek housing was found lifted.A deflection test was performed and the catheter failed.A failure analysis was performed and the catheter was dissected and the puller wire was found broken from the tip area.The device history record (dhr) was reviewed and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.On line, functional tests are in place to prevent this type of damage from leaving the facility.The customer complaint was confirmed.The root cause of puller wire broken cannot be determined since there is evidence that the device was manufactured in accordance with documented specification and procedures.The root cause of the damage on peek housing could be related to the handling of the device, however, this cannot be conclusively determined.Manufacturer¿s ref # (b)(4).

Brand Name
NAVISTAR¿ ELECTROPHYSIOLOGY CATHETER
Common Device Name
CATHETER, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC.
33 technology drive
irvine CA 92618
MDR Report Key8135634
Report Number2029046-2018-02410
Device Sequence Number16709664
Product Code DRF
UDI-Device Identifier10846835000610
UDI-Public10846835000610
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P990025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/10/2021
Device Catalogue NumberNS7TCFL174HS
Device Lot Number30044105M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/07/2018
Initial Date Received by Manufacturer 11/07/2018
Supplement Date Received by Manufacturer11/07/2018
Initial Report FDA Received Date12/05/2018
Supplement Report FDA Received Date12/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1